Flood, Wise
- When
- August 16, 10:23 AM CST
- Where
- Wise forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Street flooding reported in Bridgeport.
2 flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 16, 9:40 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1040 AM CDT TUE AUG 16 2005 .UPDATE... 1040 AM HAVE DECREASED THE AFTERNOON HIGHS AND INCREASED POPS MOSTLY IN THE NORTHWEST...AND INCREASED THE QPF IN THAT AREA AS WELL. MOST OF THE HEAVIEST RAIN WILL FALL IN THE MORNING BUT IT WILL NOT BE OVER BY THE AFTERNOON PERIOD. DRYING TREND STILL EVIDENT IN MODELS AFTER TODAY SO NORTH TEXAS CAN GET BACK TO A TASTE OF SUMMER IN THE NEAR FUTURE. 84 .AVIATION... 630 AM EXPECT THE BRUNT OF THE CONVECTION TO REMAIN N/NW OF TAF SITES THIS MORNING AS HAS BEEN THE CASE THE LAST COUPLE DAYS. DID INCLUDE SOME -RA FOR WEAK WARM ADVECTION SHOWERS THAT HAVE DEVELOPED THIS MORNING ACROSS THE METROPLEX. ALSO HAVE TEMPO FOR MVFR CIGS IN THE METROPLEX THIS MORNING WITH IFR IN KACT. BROUGHT VCTS INTO TAFS IN THE LATE AFTERNOON AND EVENING HOURS AFTER HEATING DESTABILIZES THE AIRMASS AGAIN. DID NOT INCLUDE MVFR CIGS TONIGHT AS AIRMASS WILL BE A LITTLE DRIER AND WESTERLY 850 FLOW IS NOT AS FAVORABLE. TR/92 && .DISCUSSION... 400 AM HEAVY RAIN COMPLEX CURRENTLY TRACKING JUST OUT OF REACH OF OUR NORTHWEST COUNTIES. WATER VAPOR SHOWS SHORTWAVE RESPONSIBLE FOR THIS ACTIVITY LOCATED OVER THE NORTH TEXAS PANHANDLE. EXPECT THIS SHORTWAVE TO LINGER AND ROTATE SLOWLY NORTH INTO CENTRAL OKLAHOMA PER THE GFS...WHICH SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION. HAVE EXTENDED THE FLASH FLOOD WATCH TO 4 PM FOR THE NORTHWEST COUNTIES...BUT DROPPED THE SOUTHERN-MOST COUNTIES. EXPECT ANOTHER ROUND OF AFTERNOON CONVECTION TODAY AND BUMPED POPS UP DUE TO HIGH PRECIPITABLE WATER VALUES. WENT ABOVE MOS GUIDANCE FOR HIGH TEMPS TODAY AS THEY HAVE BEEN REACHING THE MID TO UPPER 90S WITH ONLY A COUPLE HOURS OF SUN. THURSDAY THRU SATURDAY LOOKS DRY AND HOT AS THE UPPER LEVEL RIDGE BUILDS IN. HIGH TEMPERATURES WILL BE IN THE UPPER 90S. SEABREEZE INITIATED CONVECTION DOES NOT LOOK PROMISING AS SUBSIDENCE LOOKS TO BE TOO STRONG. A COLD FRONT APPROACHES THE RED RIVER SUNDAY...SO LEFT SLIGHT CHANCE POPS IN. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 95 74 95 77 / 40 30 20 10 WACO, TX 95 75 96 77 / 30 30 20 10 PARIS, TX 92 73 93 74 / 60 30 20 20 DENTON, TX 95 73 94 76 / 50 30 20 10 MCKINNEY, TX 95 74 94 77 / 40 30 20 10 DALLAS, TX 96 75 95 77 / 40 30 20 10 TERRELL, TX 96 75 94 77 / 30 30 20 10 CORSICANA, TX 97 75 94 76 / 30 30 20 10 TEMPLE, TX 96 74 95 76 / 30 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM TUESDAY FOR TXZ091-TXZ092-TXZ100- TXZ101-TXZ102-TXZ115. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT TUE AUG 16 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 500 AM CDT TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 400 PM THIS AFTERNOON ALONG AND NORTHWEST OF A LINE FROM GAINESVILLE TO BRECKENRIDGE. ISOLATED LOCATIONS MAY RECEIVE AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL...RESULTING IN FLASH FLOODING DUE TO THE SATURATED GROUNDS IN PLACE ACROSS THIS REGION. OTHERWISE...SCATTERED THUNDERSTORMS WILL OCCUR ACROSS ALL OF NORTH TEXAS THROUGH THIS EVENING. WIND GUSTS TO 40 MPH...CLOUD TO GROUND LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY BEFORE COMING TO AN END WEDNESDAY NIGHT. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS FRIDAY SOUTHEAST OF AN ATHENS TO KILLEEN LINE. ALSO A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT...MAINLY ACROSS THE FLASH FLOOD WATCH AREA. 92/TR
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
Street flooding reported in Bridgeport.
Street flooding was reported in Gainesville and Lindsay.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471414, 5471415.